Alert archive / Indiana / Flash Flood Warnings in 2019

Flash Flood Warning 1, NWS Indianapolis, IN

February 7, 20199 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at Feb 7, 2019, 11:36 AM EST for 9 counties in Indiana. It was in force for 4 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 7, 2019, 11:36 AM EST (16:36 UTC)
Expired
Feb 7, 2019, 3:30 PM EST
In force
4 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Brown County, IN, Daviess County, IN, Greene County, IN, Jackson County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Sullivan County, IN

The radar

The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 7, 12:38 PM ESTFLOOD1 Ene Vincennes Univers, INWATER COVER ROADS. CARS STALLED IN WATER.
Feb 7, 12:39 PM ESTFLASH FLOOD2 Ne Odon, INVEHICLE IN THE WATER WITH WATER COMING IN THE VEHICLE.
Feb 7, 12:41 PM ESTHEAVY RAIN 1.883 E Woodview Hills, INALSO WIDESPREAD ROAD FLOODING, INCLUDING 46 WEST OF NASHVILLE.
Feb 7, 1:07 PM ESTFLOODSpringville, INCREEK SEVERELY OUT OF BANKS...FLOODING PEOPLES YARDS AND FLOODING VEHICLES AWAY.
Feb 7, 1:30 PM ESTFLASH FLOOD3 Ssw Freelandville, INMULTIPLE ROADS FLOODED ALL ACROSS THE COUNTY.
Feb 7, 1:40 PM ESTFLASH FLOODBloomington, INSEVERAL ROADS ACROSS MONROE COUNTY ARE IMPASSABLE DUE TO HIGH WATER.
Feb 7, 1:49 PM ESTHEAVY RAIN 3.044 E Vincennes, IN3.04 INCHES OF RAIN SINCE 920 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WGUS53 KIND 071636
FFWIND
INC013-027-055-071-083-093-101-105-153-072030-
/O.NEW.KIND.FF.W.0001.190207T1636Z-190207T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
1136 AM EST THU FEB 7 2019

The National Weather Service in Indianapolis has issued a

* Flash Flood Warning for...
  Monroe County in south central Indiana...
  Southern Sullivan County in southwestern Indiana...
  Brown County in south central Indiana...
  Knox County in southwestern Indiana...
  Northern Martin County in southwestern Indiana...
  Greene County in southwestern Indiana...
  Northern Lawrence County in south central Indiana...
  Northwestern Jackson County in south central Indiana...
  Daviess County in southwestern Indiana...

* Until 330 PM EST.

* At 1134 AM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to two and a quarter inches 
  of rain has already fallen in some areas, with more rain on the 
  way on already saturated ground. Flash flooding is expected to 
  begin shortly.

* Some locations that will experience flooding include...
  Bloomington, Vincennes, Bedford, Washington, Linton, Bloomfield,
  Nashville, Bicknell, Loogootee, Worthington, Odon, Oolitic, Dugger,
  Lyons, Carlisle, Elnora, Oaktown, Monroe City, Wheatland and
  Bruceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3847 8775 3851 8765 3855 8767 3859 8761
      3864 8762 3874 8750 3886 8755 3896 8751
      3900 8758 3930 8609 3907 8608 3853 8715
      3855 8721 3851 8730 3854 8737 3851 8738
      3854 8743 3852 8754 3845 8760 3842 8774

$$

MRD/CP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Feb 7, 10:05 AM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 7, 10:05 AM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1005 AM EST Thu Feb 7 2019

.UPDATE...
The NEAR TERM and AVIATION Sections have been updated below.

&&

.SYNOPSIS...
Issued at 321 AM EST Thu Feb 7 2019

Heavy rain and the potential for a few severe storms are expected
today ahead of a powerful cold front set to pass through the region
late today into this evening. Gusty winds and rapidly falling
temperatures will follow tonight in the wake of the frontal passage.
Dry and much colder weather returns Friday through the first part of
the weekend...but a storm system will bring the return of an
unsettled pattern Sunday into the middle of next week. The first
system will bring the potential for light snow accumulations Sunday
and Monday. A second and stronger storm system will impact the Ohio
Valley for Tuesday with rain...possibly changing back to snow
Tuesday night and Wednesday as colder air returns.

&&

.NEAR TERM /Rest of Today/...
Issued at 1000 AM EST Thu Feb 7 2019

Some fog remains across central Indiana as well as lower
visibilities due to rain and storms, but dense fog has ended and
allowed the dense fog advisory to expire at 8 am. Heavy rain threat
will continue through the day, with some isolated severe storms
possible but widespread threat for severe looks less likely given
all the rain inhibiting development of instability. Previous
discussion follows...

Central Indiana set to see a bit of everything over the next 18
hours or so in what very much feels like the proverbial kitchen sink
getting chucked at us. Amplified upper level trough will swing east
out of the northern Rockies eventually intensifying by tonight as it
tracks into the upper Midwest. At the surface...the warm front over
the lower Ohio Valley this morning will lift north through the area
in response to a strengthening low pressure system lifting out of
the southern PLains this morning. This system will track into the
Great Lakes by late day and pull a powerful cold front through the
area by early evening. Heavy rain and flooding...storms and a
conditional severe threat...fog...gusty winds and the onset of a
rapid temperature tumble will all occur between now and early this
evening courtesy of this strong and multifaceted storm system.

We will start with the fog which was touched on above. Fog will be
most prevalent over the next 4 to 6 hours with the light wind
flow...sharp and shallow inversion with warm air advecting into the
region above the inversion. All in all...a classic setup for
widespread dense fog. The most widespread fog exists over the
southern half of the forecast area with more isolated pockets of
dense fog further north. Decided however to issue the advisory for
the entire area as expect more widespread dense fog will spread
north over the next few hours as the warm front lifts out of the
lower Ohio Valley. Suspect as more substantial rainfall and
convection arrive from the southwest in the 09-11Z timeframe...
should begin to see improvements in visibilities. Can always cancel
the advisory early if need be but feel comfortable running the
headline through 13Z.

Shifting to primary concerns for today...another round of heavy
rainfall poised to impact the region which will only further
exacerbate ongoing flooding and potentially worsen it in some areas.
In addition...the convective threat has grown with a narrow window
for severe storms from late morning through mid/late afternoon.

Model consensus developing a dual moisture fetch of Pacific and Gulf
origin over the next few hours as the surface wave pulls out of
north Texas and intensifies as it interacts with the strong jet
aloft. This low level jet will only strengthen through the day and
serve to advect a rich moisture surge into the Ohio Valley with the
potential for precip water values to peak near 1.50 inches by this
afternoon...above climatological peaks for early February and at 400-
500% of normal. With the unusually high moisture levels...deep low
level convergence and diffluence aloft as the upper jet
approaches...all signs point to waves of heavy and efficient
rainfall until the cold front can pass late day. The addition of a
convective component as well only accentuates the heavy rainfall
concern.

Much of central Indiana is likely to see another 1-2 inches of rain
in addition to what has already fallen since Tuesday evening. The
heaviest axis of rainfall should focus near and south of I-70 and
think some areas may see locally higher amounts than 2 inches if any
convective training sets up. Already plenty of flooding ongoing and
with our ground absolutely saturated...runoff rates will increase
and only worsen ongoing flooding. Flood Watch will continue in its
current state today.

There are also growing signals that central Indiana will have to
contend with the first round of strong to severe convection for 2019
later today as parameters align for about a 3-5 hour window where
severe potential is amplified. As the warm front surges through the
area this morning...an area of elevated instability will follow with
ongoing convection over the lower Ohio Valley increasing across the
forecast area. As the region slides into the warm sector near and
south of the warm front by mid to late morning...the arrival of the
strengthening low level jet into the region will set the stage for
an increasing damaging wind threat with any low topped convection
continuing through about 20-21Z. Soundings noting wind speeds
increasing to near 70kts if not a touch higher as low as 3kft by
which even shallow convection should be able to tap into and pull a
fair amount to the surface. While the damaging winds remain the
primary severe weather concern...presence of the retreating warm
front interacting with weak instability and a surge of higher
helicities supports a small tornado threat into the afternoon as
well. Best potential looks to be primarily over the Wabash Valley
where there parameters align the best with the core of the strongest
low level winds overhead.

Think any conditional severe potential is over by 21Z or so as
better moisture and stronger part of the low level jet shift off to
the northeast. Cold front will lag the stronger convection by 1-3
hours...passing across the area closer to sunset and just after.
Once the front passes...the onset of immediate and intense cold
advection will lead to rapidly falling temperatures and an uptick in
wind gusts.

Temps...expect much of the area to make a run at the lower 60s with
possibly mid 60s south prior to the cold front passing late
afternoon and early evening. The warmer MAVMOS was largely a better
fit for highs in most areas.

&&

.SHORT TERM /Tonight through Saturday Night/...
Issued at 321 AM EST Thu Feb 7 2019

Forecast challenges turn to gusty winds and falling temperatures
tonight and a return of much colder air throughout the short term.

The front will be clear of the forecast area by 00Z tonight with
focus shifting to the falling temperatures and gusty gradient flow
as mentioned above courtesy of cold advection and as strong surface
pressure gradient. Equivalent potential temp profiles go vertical
for into the early overnight as well. which would aid in getting
stronger boundary layer flow to ground level for several hours.
Expect peak wind gusts to periodically approach 40 mph for several
hours Thursday night. Will highlight this threat in the HWO and pass
onto the dayshift to determine if a Wind Advisory may be warranted
tonight.

One impact that may need to be considered for the Friday morning
commute is the potential for a flash freeze as temperatures drop 40-
45 degrees from cold frontal passage late Thursday to daybreak
Friday. The gusty winds may help to mitigate this concern somewhat
and dry surfaces...but this will be something to monitor. May also
see a very brief period with a few snowflakes on the back end of the
precip shield this evening but this will have no impact.

A strong area of high pressure approaching 1050mb will expand across
the area from the Canadian prairies for Friday and Saturday with dry
and much colder air returning. Expect plenty of sunshine and a
continuation of gusty flow as the pressure gradient remains tight.
Winds will relax Friday night as the core of the high moves into the
region. Mainly clear conditions will continue through much of the
rest of the forecast period as the Ohio Valley remains under the
influence of the strong high pressure. Clouds will increase late
Saturday night ahead of the next system poised to impact the region.

Temps...the temperature changes from late Thursday afternoon to
daybreak Friday are very impressive. Locations that warm into the
lower 60s will be in the teens barely 12-15 hours later. Much colder
air remains for the rest of the period with highs Friday and
Saturday mainly in the 20s. Lows Friday night will drop into the
single digits. An overall model blend worked reasonable through the
short term. Subzero wind chills are possible for some late tonight
through Friday night.

&&

.LONG TERM /Sunday through Wednesday/...
Issued at 227 AM EST Thu Feb 7 2019

Ensembles are in good agreement overall on the main weather
pattern during this period. Upper ridging initially over the area
will shift off to the east, as a significant trough ejects into
the Great Lakes towards the middle of next week.

Pattern looks unsettled for most of the extended, as periodic
waves eject out of approaching western trough, with the strongest
wave progged to arrive around Tuesday. Ensembles continue to
suggest precipitation chances from Sunday through Tuesday in
association with these waves, but differences in timing continue.
Will continue with PoPs from Sunday through Tuesday to cover
these potential waves.

Ensembles still indicate potential for mixed precipitation and light
accumulations of snow over parts of the area at times from Sunday
through Monday night. By Tuesday, it appears enough warm air will
get drawn into the area ahead of the strong short wave trough for
rain by Tuesday.

&&

.AVIATION /Discussion for the 071500Z TAFS/...
Issued at 1000 AM EST Thu Feb 7 2019

Added some tempo thunderstorm groups to cover the thunderstorms
currently moving into/near all sites but KLAF, but just kept VCTS
for potential this afternoon. This morning round may not get as far
north as KIND but thought it was close enough to include. While
visibilities have improved to around 1SM or better, ceilings remain
IFR or lower. Previous discussion follows...

Short term model data suggests waves of organized lift will begin
moving into the southwestern zones towards daybreak, so should
see rainfall increase in coverage and intensity in the vicinity of
the terminals over the next several hours. Embedded lightning
strikes are possible through the mid to late afternoon hours, when
a cold front passes through.

Widespread dense fog over the area resulting in surface
visibilities of 1/4 mile and indefinite ceilings around 002 AGL.
Expecting some improvement later this morning, as organized lift
and precipitation help to mix up the air mass. Potential exists
for ceilings to lift above IFR this afternoon, depending on how
north warm front gets today.

Potential exists for a narrow window of low level wind shear from
late this morning into early afternoon in the pre warm front zone,
as a 55-60 kt low level jet noses into the area. Threat should
diminish this afternoon with the passage of the warm front.

Surface winds 100-140 degrees at 7-11 kts early this morning will
veer to 170-190 degrees, with surface gusts 20-25 kts, towards
midday and into the early afternoon with the passage of the warm
front. Sharp wind shift to the west with surface gusts in excess
of 30 kts late this afternoon with the passage of a cold front.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for INZ039>042-045>049-051>057-
060>065-067>072.

Dense Fog Advisory until 8 AM EST this morning for INZ021-
028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...Ryan
NEAR TERM...Ryan/CP
SHORT TERM...Ryan
LONG TERM....JAS
AVIATION...JAS/CP
Hazardous weather outlook, Feb 7, 8:24 AM EST, 3 hours 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
824 AM EST Thu Feb 7 2019

INZ021-028>031-035>038-043-044-081330-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Vermillion-Parke-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Clinton,
Newport, and Rockville
824 AM EST Thu Feb 7 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Heavy rain causing flooding today. Scattered thunderstorms
with a threat for isolated severe storms today. Fog this morning.
Strong wind gusts this evening into the overnight.

Hazards: Thunderstorms could produce damaging winds...lightning and
a smaller threat for hail and possibly a tornado. Visibilities at or
below a mile at times. Heavy rainfall producing localized flooding.
Wind gusts to 40 mph tonight. Subzero wind chills developing late
tonight.

Timing: Heavy rain and thunderstorms are possible through late
afternoon and early evening. The best threat for severe storms will
exist from mid morning through mid afternoon. Fog possible through
the day. Strong wind gusts after the cold front passes this evening
into the overnight.

Discussion: The combination of a warm front lifting through the
region through midday followed by a strong cold front passing through
early this evening will bring the threat for widespread heavy
rainfall and storms today. Once the cold front passes this
evening...rapidly falling temperatures and strong wind gusts will
develop.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: A series of storm systems will bring the threat for
unsettled weather Sunday through the middle of next week. There is
potential for light snowfall accumulations...especially Sunday and
Monday.

Subzero wind chills are possible Friday and Friday night.

River and lowland flooding will linger into next week.

Discussion: Dry and much colder weather will return for Friday and
Saturday before the pattern becomes more active again. A series of
storm systems will impact central indiana and the Ohio Valley Sunday
through the middle of next week. Light snow accumulations are
possible Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to provide rainfall and flooding reports
through this evening in addition to any severe reports.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ039>042-045>049-051>057-060>065-067>072-081330-
Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks-Marion-Hancock-
Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-
Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-
Jackson-Jennings-
Including the cities of Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
824 AM EST Thu Feb 7 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: FLOOD WATCH through tonight.

Heavy rain causing flooding today. Scattered thunderstorms with a
threat for isolated severe storms today. Fog this morning. Strong
wind gusts this evening into the overnight.

Hazards: Thunderstorms could produce damaging winds...lightning and
a smaller threat for hail and possibly a tornado. Visibilities at or
below a mile at times. Heavy rainfall causing additional flooding or
worsening ongoing flooding. Wind gusts to 40 mph tonight. Subzero
wind chills developing late tonight.

Timing: Heavy rain and thunderstorms are possible through late
afternoon and early evening. The best threat for severe storms will
exist from mid morning through mid afternoon. Fog possible through
the day. Strong wind gusts after the cold front passes this evening
into the overnight.

Discussion: The combination of a warm front lifting through the
region through midday followed by a strong cold front passing through
early this evening will bring the threat for widespread heavy
rainfall and storms today. Once the cold front passes this
evening...rapidly falling temperatures and strong wind gusts will
develop.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: A series of storm systems will bring the threat for
unsettled weather Sunday through the middle of next week. There is
potential for light snowfall accumulations...especially Sunday and
Monday.

Subzero wind chills are possible Friday and Friday night.

River and lowland flooding will linger into next week.

Discussion: Dry and much colder weather will return for Friday and
Saturday before the pattern becomes more active again. A series of
storm systems will impact central indiana and the Ohio Valley Sunday
through the middle of next week. Light snow accumulations are
possible Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to provide rainfall and flooding reports
through this evening in addition to any severe reports.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Feb 7, 9:34 AM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
934 AM EST THU FEB 7 2019

INZ063-064-070-071-071515-
Brown IN-Lawrence IN-Bartholomew IN-Jackson IN-
934 AM EST THU FEB 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...SOUTHWESTERN
BARTHOLOMEW...EASTERN LAWRENCE AND NORTHWESTERN JACKSON COUNTIES
UNTIL 1015 AM EST...

At 933 AM EST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Bedford, moving northeast at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Columbus, Bedford, Nashville, Medora, Jonesville, Heltonville,
Norman, Waymansville, Tunnelton, Freetown, Gnaw Bone, Spurgeons
Corner, Pleasant View, Spring Mill State Park, Elkinsville, Kurtz,
Cortland, Stone Head and Story.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3879 8653 3899 8636 3899 8632 3905 8632
      3926 8614 3904 8583 3878 8622 3878 8623
      3877 8624 3876 8626 3877 8626 3877 8628
      3874 8629 3873 8631 3871 8631 3869 8635
      3869 8637
TIME...MOT...LOC 1433Z 221DEG 50KT 3881 8638

CP
Special weather statement, Feb 7, 9:50 AM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
950 AM EST THU FEB 7 2019

INZ061-062-068-069-071530-
Daviess IN-Martin IN-Greene IN-Monroe IN-
950 AM EST THU FEB 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE...
NORTHWESTERN MARTIN...EASTERN GREENE AND NORTHEASTERN DAVIESS
COUNTIES UNTIL 1030 AM EST...

At 950 AM EST, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Washington, or 26 miles northeast of Petersburg,
moving northeast at 60 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bloomfield, Odon, Elnora, Plainville, Newberry, Crane, Solsberry,
Owensburg, Burns City and Harrodsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3882 8719 3882 8720 3884 8719 3883 8717
      3885 8718 3884 8714 3887 8715 3886 8713
      3889 8713 3889 8711 3890 8712 3890 8709
      3891 8712 3917 8690 3917 8676 3902 8653
      3899 8657 3899 8668 3892 8668 3870 8703
TIME...MOT...LOC 1450Z 221DEG 51KT 3883 8704

CP
Special weather statement, Feb 7, 11:27 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1127 AM EST THU FEB 7 2019

INZ063>065-071-071700-
Brown IN-Decatur IN-Bartholomew IN-Jackson IN-
1127 AM EST THU FEB 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DECATUR...
SOUTHEASTERN BROWN...BARTHOLOMEW AND NORTHERN JACKSON COUNTIES UNTIL
NOON EST...

At 1126 AM EST, Doppler radar was tracking a strong thunderstorm 11
miles south of Nashville, or 17 miles west of Seymour, moving
northeast at 65 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Columbus, Nashville, Hope, Milford, Westport, Elizabethtown,
Hartsville, Clifford, Jonesville, Norman, Letts, Burney, Newbern,
Waymansville, Freetown, Gnaw Bone, Grammer, Spurgeons Corner, Azalia
and Elkinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3919 8628 3934 8587 3935 8563 3937 8563
      3938 8555 3916 8553 3913 8561 3913 8580
      3906 8580 3889 8628
TIME...MOT...LOC 1626Z 240DEG 58KT 3904 8619

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:10 AM ESTDense Fog AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more6 hr
Feb 7, 9:11 AM ESTRiver Flood WarningINDOwen52 hr
Feb 7, 9:11 AM ESTRiver Flood WarningINDJohnson68 hr
Feb 7, 9:34 AM ESTSpecial Weather StatementINDJackson41 min
Feb 7, 9:50 AM ESTSpecial Weather StatementINDGreene40 min
Feb 7, 10:27 AM ESTAreal Flood WarningINDClay, Hancock, Hendricks, Johnson, Marion, Morgan and 6 more6 hr
Feb 7, 10:34 AM ESTAreal Flood WarningINDBartholomew, Brown, Daviess, Decatur, Greene, Jackson and 6 more9 hr
Feb 7, 11:27 AM ESTSpecial Weather StatementINDBartholomew, Brown33 min
Feb 7, 11:48 AM ESTSevere Thunderstorm WarningINDDaviess, Knox27 min
Feb 7, 11:53 AM ESTTornado WarningINDKnox22 min
Feb 7, 12:17 PM ESTSevere Thunderstorm WarningINDDaviess, Greene, Martin28 min
Feb 7, 12:32 PM ESTFlash Flood WarningINDBrown, Clay, Greene, Johnson, Monroe, Morgan and 3 more3 hr
Feb 7, 12:37 PM ESTTornado WarningINDGreene, Lawrence, Monroe23 min
Feb 7, 12:41 PM ESTFlash Flood WarningINDBartholomew, Decatur, Hancock, Henry, Johnson, Rush and 1 more5 hr
Feb 7, 12:45 PM ESTSevere Thunderstorm WarningINDLawrence, Martin30 min
Feb 7, 12:52 PM ESTRiver Flood WarningINDPutnam24 hr
Feb 7, 12:52 PM ESTRiver Flood WarningINDDecatur36 hr
Feb 7, 12:52 PM ESTRiver Flood WarningINDHancock30 hr
Feb 7, 12:56 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Johnson, Monroe34 min
Feb 7, 1:20 PM ESTFlash Flood WarningINDDelaware, Henry, Randolph4 hr
Feb 7, 1:34 PM ESTAreal Flood WarningINDBoone, Delaware, Hamilton, Hancock, Henry, Madison3 hr
Feb 7, 2:51 PM ESTRiver Flood WarningINDBartholomew21 hr
Feb 7, 2:51 PM ESTRiver Flood WarningINDBartholomew21 hr
Feb 7, 2:53 PM ESTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 28 more13 hr
Feb 7, 3:27 PM ESTFlash Flood WarningINDBrown, Daviess, Greene, Jackson, Knox, Lawrence and 3 more2 hr
Feb 7, 3:30 PM ESTFlash Flood WarningINDBrown, Clay, Greene, Johnson, Monroe, Morgan and 3 more2 hr
Feb 7, 4:55 PM ESTAreal Flood WarningINDBoone, Clay, Hendricks, Marion, Montgomery, Morgan and 5 more36 hr
Feb 7, 4:59 PM ESTAreal Flood WarningINDDelaware, Hamilton, Hancock, Henry, Madison, Randolph36 hr
Feb 7, 5:02 PM ESTAreal Flood WarningINDBartholomew, Decatur, Hancock, Henry, Johnson, Rush and 1 more36 hr
Feb 7, 5:20 PM ESTAreal Flood WarningINDBrown, Clay, Daviess, Greene, Johnson, Knox and 6 more36 hr
Feb 7, 5:35 PM ESTRiver Flood WarningINDDelaware, Randolph21 days
Feb 7, 5:35 PM ESTRiver Flood WarningINDHendricks, Morgan15 hr
Feb 7, 6:11 PM ESTRiver Flood WarningINDMarion14 hr

Nearby

Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.